Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 138, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 5, 2006, 6:52 PM CDT for Cass County, Ransom County, Richland County, North Dakota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2006, 6:52 PM CDT (23:52 UTC)
- Expired
- Aug 5, 2006, 7:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Cass County, ND, Ransom County, ND, Richland County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 109 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 5, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:40 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 5, 3:40 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 340 PM CDT SAT AUG 5 2006 .SHORT TERM...MAIN FORECAST CHALLENGE IS PRECIPITATION. WHEN LOOKING AT THE LATEST SURFACE ANALYSIS...AN AREA OF LOW PRESSURE IS CENTERED NEAR LK YWG WITH A COLD FRONT EXTENDING THROUGH ND ALONG A DVL TO BIS LINE. KMVX SHOWS A SMALL AREA OF THUNDERSTORMS IN SE ND AND WC MN...WITH NO SEVERE STORMS AT THIS TIME. WITH THE COLD FRONT MOVING INTO THE AREA...A GOOD MID-LEVEL SPEED MAX...DRIER AIR PUSHING IN BEHIND THE FRONT...STRONG THETA-E ADVECTION AND UPPER LEVEL JET IN VICINITY...STILL EXPECT SEVERE STORMS TO GET DOING THIS EVENING AND MOVE THROUGH MUCH OF E ND...NW AND WC MN BEFORE MIDNIGHT TONIGHT. THUS...HAVE A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM FOR ALL BUT DVL PART OF AREA. THEN...THE SURFACE HIGH PRESSURE BUILDS INTO THE REGION FOR SUN AND LINGERS INTO THE EARLY PART OF NEXT WEEK...SO KEPT FORECAST DRY. NEXT SURFACE LOW PRESSURE SYSTEM APPROACHES THE AREA ON TUE AFTERNOON. .LONG TERM...LONG WAVE PATTERN REMAINS LOCKED IN A QUASI-STABLE 5 WAVE PATTERN THROUGH THE D4-7 PERIOD...WITH A TROF ALG THE W COAST AND A MID NOAM RIDGE FROM THE MIDWEEK INTO LATE WEEK PERIODS. ECMWF LOOKS TO BRING A STRONGER SHORTWAVE SERIES THROUGH WESTERN CANADA INTO THE N PLAINS WED INTO FRI...WITH COOLER HEIGHTS INTO THE WEEKEND. GFS TREND IS NOW TOWARDS THAT PATTERN BUT FAVORING A SAT PRECIP EVENT INSTEAD OF FRI. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && NG/GJG
Hazardous weather outlook, Aug 5, 6:41 AM CDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 641 AM CDT SAT AUG 5 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-061145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 641 AM CDT SAT AUG 5 2006 ...SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED THIS AFTERNOON AND THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED TO UNFOLD ACROSS THE AREA THIS AFTERNOON AND EVENING...WITH LARGE HAIL AND WIND GUSTS OVER 60 MPH LIKELY FROM THE STRONGEST STORMS. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR A LANGDON TO DEVILS LAKE TO JAMESTOWN IN THE EARLY AFTERNOON...AND THEN INCREASE IN INTENSITY AND COVERAGE AS THEY MOVE EAST TOWARD THE RED RIVER DURING THE MID TO LATE AFTERNOON AND THEN INTO MINNESOTA LATE AFTERNOON AND EARLY EVENING. INITIALLY THE STORMS WILL BE SCATTERED IN NATURE AND MAY BECOME SUPERCELLS. AS THE AFTERNOON PROGRESSES...THE STORMS WILL LIKELY FORM A SQUALL LINE AS THEY APPROACH THE RED RIVER AND THEN MOVE QUICKLY THROUGH THE VALLEY INTO MINNESOTA. THE STORMS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. NOT EVERYONE WILL EXPERIENCE SEVERE WEATHER...BUT COVERAGE WILL BE GREATER THAN IN PAST EPISODES THIS SUMMER. ALL RESIDENTS OF THE REGION SHOULD BE ALERT AND PREPARE FOR POSSIBLE SEVERE WEATHER. THE THREAT FOR SEVERE WEATHER WILL END IN THE DEVILS LAKE AREA BY 5 PM...AND IN THE RED RIVER VALLEY BY 8 PM...AND IN MINNESOTA LAKES COUNTRY BY 11 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH TUESDAY. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY AND AGAIN ON FRIDAY. COVERAGE AND INTENSITY AT THIS TIME IS UKNOWN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING. RIDDLE
In the hours before
Local storm report, Aug 5, 2:19 PM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
219 PM CDT SAT AUG 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM HAIL 2 S HORACE 46.73N 96.90W
08/05/2006 M1.75 INCH CASS ND TRAINED SPOTTER
&&
KENNEDYLocal storm report, Aug 5, 2:51 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
251 PM CDT SAT AUG 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 1 W RUSTAD 46.73N 96.77W
08/05/2006 E0.75 INCH CLAY MN PUBLIC
&&
KENNEDYLocal storm report, Aug 5, 6:14 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
614 PM CDT SAT AUG 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 9 N ROSEAU 48.98N 95.76W
08/05/2006 E0.75 INCH ROSEAU MN LAW ENFORCEMENT
&&
HOPKINSLocal storm report, Aug 5, 6:33 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
633 PM CDT SAT AUG 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 5 NW CROOKSTON 47.83N 96.68W
08/05/2006 E0.75 INCH POLK MN PUBLIC
&&
HOPKINSLocal storm report, Aug 5, 6:47 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
647 PM CDT SAT AUG 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TORNADO 10 WNW WARROAD 48.96N 95.52W
08/05/2006 ROSEAU MN TRAINED SPOTTER
MULTIPLE FUNNELS ASSOCIATED WITH STORM.
&&
HOPKINSLocal storm report, Aug 5, 6:50 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
650 PM CDT SAT AUG 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 10 WNW WARROAD 48.96N 95.52W
08/05/2006 E2.50 INCH ROSEAU MN TRAINED SPOTTER
HAIL SHATTERED CAR WINDSHIELD.
&&
HOPKINSThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 1:56 PM CDT | Severe Thunderstorm Warning | FGF | Clay | 45 min |
| Aug 5, 5:28 PM CDT | Severe Thunderstorm Warning | FGF | Roseau | 47 min |
| Aug 5, 6:07 PM CDT | Tornado Warning | FGF | Roseau | 38 min |
| Aug 5, 6:16 PM CDT | Severe Thunderstorm Warning | FGF | Polk, Red Lake | 32 min |
| Aug 5, 6:44 PM CDT | Tornado Warning | FGF | Roseau | 31 min |
| Aug 5, 6:59 PM CDT | Tornado Warning | FGF | Roseau | 46 min |
| Aug 5, 11:30 AM CDT | Severe Thunderstorm Warning | FGF | Pembina | 26 min |
| Aug 5, 12:53 PM CDT | Severe Thunderstorm Warning | FGF | Cass | 67 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.